It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Epilepsy Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 07-17-2002, 09:43 AM   #1
Junior Member
 
Join Date: Jun 2002
Location: kaufman, tx
Posts: 31
krit26 HB User
Unhappy Dilantin Push

Has anyone ever had any type of tissue damage caused from a Dilantin Push? I have a very close friend who suffers from epilepsy and she says that everytime she has a seizure and she has to go to the emergency room and they do a dilantin push she has like swelling in her arm and like tissue damage and she did not know if it was just her or if anyone else has had this problem before. If someone could please help me out.


Krittany

 
Old 07-17-2002, 10:22 AM   #2
Inactive
 
Join Date: Dec 2001
Location: USA
Posts: 143
Tattoo HB User
Post

I have not heard of the damage you mentioned, but I do know from my experience that IV Valium or Ativan are used a lot if a person is in status. Push refers to giving the med IV, in the vein. If they are not good at sticking the vein, you can get bruises from the veins bleeding under the skin. Is this what you mean?Tattoo

 
Sponsors Lightbulb
   
Old 07-17-2002, 10:45 AM   #3
Junior Member
 
Join Date: Jun 2002
Location: kaufman, tx
Posts: 31
krit26 HB User
Post

Thank you for your reply. What she is talking about is when they gave her the dilantin in her IV they iced her arm down due to it burning when they gave it to her and she said they the dilantin actually burnt tissue where the Dilantin was given to her in the IV. She says it happened 6 months ago and she still cannot feel parts of her arm where the IV was when they gave her the Dlantin. She said that it was from the dilantin not from the IV. She is just wondering if anyone has ever had this happen to them.

Thanks Krittany http://www.healthboards.com/ubb/blob_fire.gif

[This message has been edited by krit26 (edited 07-17-2002).]

 
Old 07-17-2002, 08:51 PM   #4
Veteran
(female)
 
Join Date: Apr 2002
Location: VT USA
Posts: 450
Krazykcio HB User
Post

Hi,
I just returned from a four day "in stat" ordeal in the hospital. My left arm is all swollen and bruised from the IV drugs they pushed. I know they used dilantin and valium, but not sure which caused the bruising etc. I hope this helps. Kathy
__________________
When Mamma ain't happy ain't noone happy!

 
Old 07-18-2002, 06:32 AM   #5
Junior Member
 
Join Date: Jun 2002
Location: kaufman, tx
Posts: 31
krit26 HB User
Unhappy

The bad part about it is it is not the bruising she cannot feel part of her arm where the IV was and she was told it was from the Dilantin.

Krittany :Blob:

 
Old 07-19-2002, 10:33 AM   #6
Junior Member
 
Join Date: Jul 2002
Location: tyler. tx
Posts: 34
^enigma^ HB User
Post

This probably wont help but this is my experiance. I was in the ER a couple of weeks ago for a bad seizure and they did a dilantin push in my left arm and i didnt get any swelling or bruising at all. It did make me itch real bad all over my body though(and feel really drunk which i didnt like which is why i dont drink). The pharmasist said i might be allegic to it but i started taking the pill form and it doesnt seem to bother me other than making me feel a little drunk which is starting to go away, YEAH!.

So many it was some kind of allergic reaction.

 
Old 07-19-2002, 12:13 PM   #7
Junior Member
 
Join Date: Jun 2002
Location: kaufman, tx
Posts: 31
krit26 HB User
Talking

Thank you for your reply. Maybe she has had so many problems and it just gets to her sometimes and i try to find out all i can so i can understand what she is going through so all of the responses i get the better. She already takes the pill form but when they admitted her in the hospital due to a seizure paralyzing her they did the Dilantin Push.

Thank you

Krittany

 
Old 07-20-2002, 08:46 PM   #8
Inactive
 
Join Date: Dec 2001
Location: USA
Posts: 143
Tattoo HB User
Post

I just want to add that it is possible to go through the vein completely and out the other side when attempting to do an IV stick. If that were to happen and a med pushed, the med would go directly into the tissues instead of the vessel. That could cause the irritation you are speaking about. If the med has that potential to be very irritating to the tissues, it is possible that tissue damage could occur. There are reasons why some meds are not given in the muscle but are given in the vein instead. That is one of them. Tattoo

[This message has been edited by Tattoo (edited 07-20-2002).]

 
Old 07-22-2002, 10:08 AM   #9
Junior Member
 
Join Date: Jun 2002
Location: kaufman, tx
Posts: 31
krit26 HB User
Talking

Thank you very much i think that both of your responses will help her and if i need anythinge else i will e-mail you fiona. It is nice to know i can come here for help for my friend who means alot to me.


Lots of thanks

 
Old 07-23-2002, 10:10 AM   #10
Junior Member
 
Join Date: Dec 2001
Location: Plano
Posts: 35
Labs-R-4-Me HB User
Post

I've had a Dilatin push and it took away my headache, prevented further seizure activity, and I was barely sore from it. I wish they had given them to me earlier.
__________________
Sarah

 
Old 07-23-2002, 10:13 AM   #11
Junior Member
 
Join Date: Jun 2002
Location: kaufman, tx
Posts: 31
krit26 HB User
Post

When my friend gets them it makes her feel drunk and very sleepy. She has had so many problems with all kinds of medicine she has taken.

 
Old 08-03-2002, 04:06 PM   #12
Inactive
 
Join Date: Aug 2002
Location: NOLA
Posts: 46
emeraldbee HB User
Post

Had an IV push before surgery (5/99). The dilantin literally "burned" its way up the vein,(and it felt as if my arm was on fire). The staff had to gave me a piggy back morphine drip. The vein is collapsed and you can see it and the IV entry point still.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Anyone having to go off Dilantin due to long-term side effects? cstinner Epilepsy 21 10-21-2009 06:34 AM
Uncontrollable/Elevated Dilantin Levels SUZYQ11 Epilepsy 17 11-30-2007 09:25 AM
generic for dilantin/nightmares pillster Epilepsy 34 03-08-2006 08:36 AM
Anyone with SEVERE Side Affects From Dilantin and/or Tegretol??? lifestoshort Epilepsy 43 08-28-2005 10:25 PM
For those on Dilantin jodica Epilepsy 4 09-12-2004 01:44 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



030free (19), 92261 (11), Positive Cynic (9), Travis from MN (7), Nicole K (6), heyloe (5), cardshark (4), neurowreck (3), dogmom (2), Prairie Fairie (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 11:58 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!